When in doubt check it out. Read medication bottles carefully. When we are heavy into a medication regime it's tough to keep up with what may interact with what...and sometimes pharmacies don't catch EVERYTHING.
Out of all the side effects, rashes should be taken into careful consideration.
Steven-Johnson Syndrome is very distinct looking, I'm sure if you google it one can find lots of photos. It's just a very good thing to be aware of.
Again, most times small little itchy rashes are normal and go away...but do be mindful of them!
Be well & take care.
Thanks for that information Erin. That validates my theories about what happened when I was taking sulfasalazine. I did have an overall body rash, red and splotchy, and it went into my mouth. It was disgusting. Consequently, that same week I also had a high fever (102 F)that kept spiking, blood in my urine, and increased joint and muscular pain (above and beyond what is normal). My dh is the only one who saw the c omplete rash, and he freaked out. It was a Friday night, and he begged me to go to the ER. But I had been to ER the previous night due to massive joint pain, so I wasn't about to go again. I started a regimen of prednisone Saturday morning. By Monday, my primary saw the tail end of the rash on my stomach and that was it. When I described the rash to my rheumatologist all he told me was that it was a severe allergic reaction to the sulfa in the sulfasalazine and that I should never touch a sulfa drug again. When I got on the internet, and saw all the literature on stevens-johnson syndrome I got a bit creeped out. I think that's what compelled me to start taking the prednisone, which I wasn't real thrilled about taking. I'm 100% positive I had a mild steven-johnson reaction and if I hadn't started taking the prednisone, it would have been much much worse. If I had gone to the ER, they would have hospitalized me.
Steven-Johnson syndrome is real, and not all that uncommon.
good move! that could have saved your life! it is very serious and could be lethal. the prednisone was the right move!
i think it's really important to never underestimate the seriousness of any rash. ya never know.
I've read that there are certain drugs that are more predisposed to causing the stevens-johnson reaction, but I understand, or perhaps have misunderstood, that any drug has the potential to cause it. It just depends on the individual and their sensitivity to it? By the way, what is the difference between an allergic reaction and a hypersensitive reaction? Are they the same thing?
Erin, you're too funny! I am a professor, but of psychology, not nursing/medicine. You pass! So, if a hypersensitivy reaction is when you're particularly susceptible to the effects of a drug, I probably have lots of those. When I was in fertility tx, my body responded to the drugs too well. I ended up taking only 1/4 of what a normal female would take. I've had this reaction to lots of other drugs as well. Currently, the tramadol I'm taking--I only take 2/day. Rheumatologist told me average is 4-6/day, but I really don't need to take all that. The only allergic reaction I know about is my reaction to sulfasalazine.